Couldn't find what you looking for?

TRY OUR SEARCH!

what is the effect of this Vitamin PP if you take too much.

Loading...

People taking pharmacological doses of niacin (vitamin PP) often experience a syndrome of side-effects that can include one or more of the following:

- dermatological complaints
- facial flushing and itching. this is the most common problem with taking niacin. I take Niaspan, a timed release form of niasin and I can tell you from experience, it is a nasty side effect. While nasty, it is short lived and does not occur every day. I take it at night so if I do have the flushing and burning, it usually doesn't wake me up.
- dry skin
- skin rashes including acanthosis nigricans
- gastrointestinal complaints
- dyspepsia (indigestion)
- liver toxicity
- fulminant hepatic failure
- hyperglycemia
- cardiac arrhythmias
- birth defects

High-dose niacin may also elevate blood sugar, thereby worsening diabetes mellitus. Hyperuricemia is another side-effect of taking high-dose niacin, and may exacerbate gout. Niacin at doses used in lowering cholesterol has been associated with birth defects in laboratory animals, with possible consequences for infant development in pregnant women.

Niacin at extremely high doses can have life-threatening acute toxic reactions. Extremely high doses of niacin can also cause niacin maculopathy, a thickening of the macula and retina which leads to blurred vision and blindness.
Reply

Loading...